# SDR CA120109001

- Difficulty date: January 6, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 501
- Aircraft time: 6,363 hours
- Engine: Wilint FJ442A
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Fuel Filter
- Condition: Contaminated
- Stage of operation: CR
- How discovered: O
- Nature of condition: N, A
- Precautionary procedure: A

## Discrepancy

(CAN) AN INTERMITTENT FUEL BYPASS INDICATION IN CRUISE ON THE ENGINE. UPON REFERENCING THE FLIGHT MANUAL, IT STATED TO EXPECT PARTIAL OR FULL POWER LOSS SO PRECAUTIONARY MEASURES WERE TAKEN. THE ENGINE SHOWED NO SIGNS OF PARAMETER SHIFTING AND ALL TEMPERATURES, PRESSURES AND CONTROLS WERE NORMAL FOR TYPE. VARYING THE POWER LEVER SITTINGS MADE NO CHANGE TO THE BYPASS INDICATION. SINCE THE INDICATION COULD BE RELATED TO EITHER THE AIRFRAME OR ENGINE FILTER PORTION OF THE FUEL SYSTEM, A CROSSFEED SELECTION WAS MADE WHICH IMMEDIATELY EXTINGUISHED THE ANNUNCIATORS. THAT CONFIRMED THAT IT WAS A FAULTY INDICATION SINCE A TRUE FILTER CONTAMINATION CONDITION WOULD HAVE KEPT THE ANNUNCIATOR ILLUMINATED. THE REMAINDER OF THE FLIGHT WAS UNEVENTFUL AND A SAFE LANDING WAS CARRIED OUT WITHOUT INCIDENT. FURTHER INVESTIGATION INTO THE MATTER HAS INVOLVED THE REPLACEMENT OF THE AIRFRAME FUEL FILTERS, THE REPLACEMENT OF THE ENGINE FUEL FILTERS, THE REPLACEMENT OF THE ENGINE FUEL FILTERS DIFFERENTIAL PRESSURE SWITCHES, TESTING AND ANALYSIS OF FUEL SAMPLING AS WELL AS A FUEL FILTER ANALYSIS. TROUBLESHOOTING OF THE FUEL SYSTEM IS ONGOING AND FURTHER FINDINGS WILL BE FORWARDED ONCE THE SOLUTION HAS BEEN FOUND.
